From West Virginia, USA:
My daughter was diagnosed with Type 1 diabetes 11 months ago. She is 9 now and complains of constant headaches, and stomach aches. I have heard from other parents that some children on NPH experience headaches and stomach aches for no other explained reason. Is this possible? She has had an upper GI, ultrasound, bloodwork and everything so far has been negative.
I have never heard of headaches and stomach aches being more common with any particular type of insulin. Children who are on too much insulin sometimes complain of headaches and stomach aches (they may also have excessive weight gain or periodic low blood sugars followed by high blood sugars). If there is a family history of migraines, both the headaches and stomach aches may be symptoms of migraines. If you have ruled out problems with blood sugars and GI problems, you may want to discuss with your child's physician consulting a pediatric neurologist experienced in the diagnosis and treatment of childhood migraines.
Original posting 4 Mar 1998
Posted to Aches and Pains
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.